Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On Aitchison's construction by isotopy


Author: Daniel Silver
Journal: Trans. Amer. Math. Soc. 305 (1988), 641-652
MSC: Primary 57Q45
DOI: https://doi.org/10.1090/S0002-9947-1988-0924773-3
MathSciNet review: 924773
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We describe a method introduced by I. Aitchison for constructing doubly slice fibered $ n$-knots. We prove that all high-dimensional simple doubly slice fibered $ n$-knots can be obtained by this construction. (Even-dimensional $ n$-knots are required to be $ Z$-torsion-free.) We also show that any possible rational Seifert form can be realized by a doubly slice fibered classical knot.


References [Enhancements On Off] (What's this?)

  • [1] I. R. Aitchison, Isotoping and twisting knots and ribbons, Ph.D. Dissertation, Univ. of California at Berkeley, 1984.
  • [2] I. R. Aitchison and D. S. Silver, On certain fibred ribbon disc pairs, Trans. Amer. Math. Soc. (to appear). MR 933305 (89f:57004)
  • [3] W. Browder and J. Levine, Fibering manifolds over a circle, Comment. Math. Helv. 40 (1966), 153-160. MR 0195104 (33:3309)
  • [4] A. Haefliger, Plongements différentiables de variétés dans variétés, Comment. Math. Helv. 36 (1961), 47-82. MR 0145538 (26:3069)
  • [5] -, Differentiable links, Topology 1 (1962), 241-244. MR 0148076 (26:5585)
  • [6] J. F. P. Hudson, Embeddings of bounded manifolds, Proc. Cambridge Philos. Soc. 72 (1972), 11-20. MR 0298679 (45:7728)
  • [7] C. Kearton, Doubly-null-concordant simple even-dimensional knots, Proc. Roy. Soc. Edinburgh 96A (1984), 163-174. MR 741655 (85j:57034)
  • [8] M. Kervaire and C. Weber, A survey of multidimensional knots, Knot Theory, Lecture Notes in Math., vol. 685 (J. C. Hausmann, ed.), Springer-Verlag, Berlin and New York, 1978. MR 521731 (80f:57009)
  • [9] S. Kojima, A classification of some even dimensional fibred knots, J. Fac. Sci. Univ. Tokyo Sect. 1A Math. 24 (1977), 671-683. MR 0645407 (58:31099)
  • [10] J. Levine, An algebraic classification of some knots of codimension two, Comment. Math. Helv. 45 (1970), 185-198. MR 0266226 (42:1133)
  • [11] -, Finiteness of symplectic class number and an application to knot theory, preprint.
  • [12] J. Milnor, Lectures on the $ h$-cobordism theorem, Princeton Univ. Press, Princeton, N. J., 1965. MR 0190942 (32:8352)
  • [13] J. J. Rotman, The theory of groups: An Introduction, Allyn and Bacon, Boston, Mass., 1965. MR 0204499 (34:4338)
  • [14] E. H. Spanier, Algebraic topology, McGraw-Hill, New York, 1966. MR 0210112 (35:1007)
  • [15] D. W. Sumners, Invertible knot cobordisms, Comment. Math. Helv. 46 (1971), 240-256. MR 0290351 (44:7535)
  • [16] H. Trotter, On $ S$-equivalence of Seifert matrices, Invent. Math. 20 (1973), 173-207. MR 0645546 (58:31100)
  • [17] C. T. C. Wall, Differential topology, Part IV, Theory of handle decompositions, mimeographed, Cambridge Univ., 1964.
  • [18] -, Classification problems in differential topology. I, Topology 2 (1963), 253-261. MR 0156353 (27:6277)
  • [19] G. W. Whitehead, Elements of homotopy theory, Graduate Texts in Math., no. 61, Springer-Verlag, Berlin and New York, 1978. MR 516508 (80b:55001)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57Q45

Retrieve articles in all journals with MSC: 57Q45


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1988-0924773-3
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society